Kentucky, 2004Flash Flood in Kentucky, June 25, 2004
June 25, 2004 · NWS LMK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 25, 2:15 AM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 25, 2:15 AM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 AM EDT FRI JUN 25 2004
COLD FRONT DROPPING SLOWLY SOUTH THRU IL/IN ATTM...MOST OF THE
SHWR/TSTORM ACTIVITY IS LOCATED BEHIND THE FRONT ALONG THE H8
BOUNDARY. THIS FRONT WILL DIMINISH AS THE AFTERNOON
PROGRESSES...JUST A VERY LOW CHANCE OF ANY PRECIP DURING THE PEAK
HEATING OF THE DAY ACROSS THE NORTHERN FORECAST AREA. ALSO...TODAY A
WAVE IS MOVING ALONG THE BOUNDARY TO THE SOUTH ACROSS THE SOUTHERN
FORECAST AREA...SHWRS AND A FEW TSTORMS WILL MOVE UP FROM TN DURING
THE DAY. MOST OF THIS ACTIVITY WILL BE LIMITED TO THE SOUTHERN
PORTIONS OF THE FORECAST AREA AND THE EASTERN PORTIONS LATE IN THE
AFTERNOON INTO THE EARLY EVENING. ALL MOVES SOUTH AND EAST BY LATE
EVENING WITH SOME CLEARING OF THE SKIES BY SAT MORN AS HI PRES MOVES
IN FROM THE WEST. DRY SAT INTO SUN WITH THE SFC HI MOVING ACROSS THE
OH VALLEY. ANOTHER WAVE MOVES OUT OF THE SOUTHERN PLAINS LATE
MON...A FEW SHWRS ACROSS THE SW PORTION OF THE FORECAST AREA...THEN
THE BETTER CHANCE ACROSS THE SOUTHERN FA TUE MORN INTO AFTN WITH A
FEW THUNDERSTORMS AS THE BOUNDARY STAYS NEAR THE FORECAST
AREA...BEST CHANCE STAYS ACROSS EAST CENTRAL AND SOUTH KENTUCKY TUE
AFTN AND EVEN. DRY WED INTO THE LATE WEEK WITH SFC HI MOVING ACROSS
THE REGION.
TEMPS REMAIN A FEW DEGREES BELOW NORMAL THRU MOST OF THE SHORT TERM
PERIOD WITH FORECAST AREA UNDER NORTHERLY FLOW...LEANED TOWARDS GFS
SOLUTION.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
SCHOTT
Hazardous weather outlook, Jun 25, 3:15 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT FRI JUN 25 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
415 AM EDT (315 AM CDT) THU JUN 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
AN AREA OF LOW PRESSURE MOVING ACROSS THE TENNESSEE VALLEY WILL
GENERATE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO BE OF
A SEVERE NATURE, HOWEVER BRIEF PERIODS OF HEAVY RAIN, LIGHTNING, AND
GUSTY WINDS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF
CENTRAL AND SOUTHERN KENTUCKY TUESDAY. NO SEVERE STORMS ARE EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JA
In the hours before
Special weather statement, Jun 25, 8:33 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 AM EDT FRI JUN 25 2004
KYZ028-029-038-045-053-251530-
BULLITT KY-HARDIN KY-LARUE KY-NELSON KY-SPENCER KY-
INCLUDING THE CITIES OF...BARDSTOWN...ELIZABETHTOWN
933 AM EDT FRI JUN 25 2004
A BATCH OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS A PORTION OF
CENTRAL KENTUCKY THIS MORNING. SOME HEAVY RAINFALL WILL OCCUR WITH
THIS ACTIVITY WITH HOURLY AMOUNTS OF 1 TO 2 INCHES IN LOCALIZED
AREAS. THE HEAVIEST ACTIVITY WILL BE AROUND E-TOWN, HODGENVILLE,
RADCLIFF, BARDSTOWN AND SHEPARDSVILLE. FREQUENT LIGHTNING WILL ALSO
OCCUR. BE ALERT FOR LOCALIZED FLOODING PROBLEMS.
JB
Flash Flood, Madison
- When
- June 25, 9:00 AM EST to 12:00 PM EST
- Where
- Madison County, Richmond
- Reported by
- NEWSPAPER
- Coordinates
- 37.720, -84.278 (the zone’s center; the record gives no point)
Many streets in downtown Madison, including Water Street and Madison Avenue, were closed due to high water. Tates Creek rose out of its banks and reached within a few feet of some homes on Union City Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$200,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Virginia, June 25, 2004$23,000 · F1 · 10 events
- Flood in Alaska, June 25 to 26, 2004$100,000 · 1 event
- Lightning Strike in Florida, June 25, 2004$100,000 · 1 event
- Tornado in Idaho, June 25, 2004$100,000 · F0 · 1 event
- Flash Flood in South Carolina, June 25 to 26, 2004$100,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$30,000 · 60 kt wind · 4 events
- Flooding in West Virginia, June 25, 2004$25,000 · 2 events
- Hail and Damaging Wind in Idaho, June 25, 2004$25,000 · 60 kt wind · 2 events
- Damaging Winds in Georgia, June 25, 2004$22,000 · 50 kt wind · 5 events
- Damaging Winds in South Carolina, June 25, 200460 kt wind · 10 events
- Flash Flooding and Hail in New York, June 25, 20041 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406883.